MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 9022603AAA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that an explant procedure was performed due to the nail breaking.There was no patient harm reported.
 
Additional Manufacturer Narrative
Visual inspection of the returned stryde nail revealed that the housing tube was broken.Based on visual inspection, the reported failure can be confirmed.The work order was reviewed, and confirmed the device passed all inspections and acceptance tests prior to shipment.No material/manufacturing issue was found.The type of breakage observed likely resulted from a mechanical bending failure in fatigue due to excessive stress applied by the patient during daily activities.Per the precice stryde instructions for use: "the precice stryde nail cannot withstand the stresses of full weight-bearing.Patients should utilize external support and/or restrict activities as directed by the physician until consolidation occurs." in addition, the reported nail was implanted for more than a year, which exceeds the guidelines within the ifu.The device should be removed after implantation time of no more than one year.The device history records were reviewed, and found the device was manufactured in accordance with the specified requirements and met all the required quality inspections.There were no discrepancies or non-conformances related to the reported event.
 
Event or Problem Description
An x-ray of the broken nail was received.

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise, suite 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise, suite 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise, suite 100
aliso viejo, CA 92656
9498373600
MDR Report Key15262909
Report Number3006179046-2022-00242
Device Sequence Number12148151
Product Code HSB
UDI-Device Identifier00887517951236
UDI-Public887517951236
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9022603AAA
Device Lot Number9022603
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexFemale
Patient Weight59 KG